Alert archive / Wyoming / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 91, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 2, 2000, 5:28 PM MDT for Niobrara County, Wyoming. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 2, 2000, 5:28 PM MDT (23:28 UTC)
- Expired
- Aug 2, 2000, 6:15 PM MDT
- In force
- 47 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Niobrara County, WY
The radar
The Rapid City radar (KUDX), 188 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 5:45 PM MDT | Hail 1 | Manville, WY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 11.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -278 J/kg
- Mixed-layer LCL
- 2332 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
519 WUUS55 KCYS 022329 SVRCYS WYC027-030015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 528 PM MDT WED AUG 2 2000 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL NIOBRARA COUNTY IN EAST CENTRAL WYOMING THIS INCLUDES THE CITY OF LUSK * UNTIL 615 PM MDT * AT 526 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MANVILLE...OR ABOUT 10 MILES NORTHWEST OF LUSK...MOVING EAST AT 30 MPH. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT WEDNESDAY EVENING FOR EAST CENTRAL WYOMING. LAT...LON 4306 10476 4272 10471 4274 10407 4308 10409 DAUGHERTY WCJIN-WYSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 1:38 PM MDT, 3 hours 50 minutes earlier.
Area forecast discussion, Aug 2, 1:38 PM MDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 138 PM MDT WED AUG 2 2000 WEAK COLD FRONT AND ASSOCIATED UPPER LEVEL DISTURBANCE TO MOVE ACROSS CWA LATE THIS AFTERNOON AND EVENING AND WILL BE THE TRIGGER FOR THUNDERSTORM ACTIVITY. SVR TRW WATCH IN EFFECT FOR CONVERSE AND NIOBRARA COUNTIES UNTIL 01Z. MODELS ALL SIMILAR IN MOVING THIS S/W ACROSS AREA TONIGHT. IN THE SHORT TERM UPPER LEVEL HIGH REMAINS ANCHORED IN THE FOUR CORNERS AREA. FORECAST PROBLEM WILL BE TIMING OF WEAK SHORT WAVES AS THEY MOVE AROUND THE PERIPHERY OF THE HIGH. GUIDANCE KEEPS LOW POPS THROUGH EOP WHICH SEEMS REASONABLE. PERSISTENCE SHOULD BE GOOD GUIDANCE FOR TEMPERATURES. .EXTENDED DISCUSSION... UPR LVL RDG RMNS OVR THE REGION THROUGHOUT THE EXTENDED PERIOD. MRF SHOWS A LITTLE STRONGER SHORT WAVE MOVING THRU SRN CANADA THIS WEEKEND WHICH DRIVES A COLD FRONT THRU SE WY LATE SAT. RDG REBUILDS AND SHIFTS SLIGHTLY EASTWARD INTO THE PLAINS BY THE MIDDLE OF NEXT WEEK PUTTING US IN SW FLOW ALF. TEMPS STILL LOOK WARM WITH THE BEST CHANCE OF PRECIP OVR THE WEEKEND. .CYS... WY...SEVERE THUNDERSTORM WATCH 639 UNTIL 01Z. NE...NONE. GRIFFITH/STARK
In the hours before
Special weather statement, Aug 2, 1:17 PM MDT, 4 hours 11 minutes before
WYZ059-060-022015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 117 PM MDT WED AUG 2 2000 THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 639 FOR PORTIONS OF EASTERN WYOMING EFFECTIVE THIS AFTERNOON AND EVENING. THE WATCH IS VALID FROM 115 PM THIS AFTERNOON UNTIL 7 PM THIS EVENING. COUNTIES COVERED BY THE WATCH THAT ARE THE RESPONSIBILITY OF THE NWS OFFICE IN CHEYENNE ARE CONVERSE AND NIOBRARA. THE MAIN THREAT FROM ANY SEVERE THUNDERSTORMS WILL BE HAIL UP TO 2 INCHES IN DIAMETER AND WIND GUSTS TO 70 MPH. EXPECTED STORM MOVEMENT WILL BE TO THE SOUTHEAST AT 35 MPH. GRIFFITH WCJIN-WYNE-
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 4:38 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 52 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.